Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 3, 2015, 11:26 AM CDT for Brown County, Nemaha County, Kansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 11:26 AM CDT (16:26 UTC)
- Expired
- Aug 3, 2015, 11:42 AM CDT
- In force
- 16 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, KS, Nemaha County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KTOP 031626
SVRTOP
KSC013-131-031715-
/O.NEW.KTOP.SV.W.0155.150803T1626Z-150803T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1126 AM CDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NEMAHA COUNTY IN NORTHEASTERN KANSAS...
NORTHERN BROWN COUNTY IN NORTHEASTERN KANSAS...
* UNTIL 1215 PM CDT
* AT 1125 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SABETHA TO WHITE CLOUD...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HIAWATHA...SABETHA...FAIRVIEW...ROBINSON...MORRILL...RESERVE AND
HAMLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3980 9534 3981 9579 4000 9596 4000 9534
TIME...MOT...LOC 1625Z 316DEG 10KT 4000 9584 3998 9533
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
921
WWUS53 KTOP 031642
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1142 AM CDT MON AUG 3 2015
KSC013-131-031652-
/O.CAN.KTOP.SV.W.0155.000000T0000Z-150803T1715Z/
NEMAHA-BROWN-
1142 AM CDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEMAHA AND
NORTHERN BROWN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3980 9534 3981 9579 4000 9596 4000 9534
TIME...MOT...LOC 1641Z 316DEG 10KT 3997 9580 3995 9529
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:22 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 3, 6:22 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 622 AM CDT MON AUG 3 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 313 AM CDT MON AUG 3 2015 STORMS OVER NW MO HAVE LAID DOWN AN OUTFLOW BOUNDARY THAT IS SLOWLY PUSHING WESTWARD INTO THE NORTHEASTERN PORTIONS OF THE FORECAST AREA. SO FAR THE BOUNDARY ITSELF HASN'T BEEN ENOUGH TO GENERATE STORMS FOR OUR AREA...AND ISENTROPIC LIFT IS ON THE WANE OVER THE AREA. SOUTHERLY EDGE OF THE FRONT MOVING IN FROM THE NORTH IS SITUATED ALONG OR JUST NORTH OF THE KANSAS NEBRASKA BORDER AT THIS HOUR. FOR TODAY...STORM CHANCES DRIVEN BY SMALLER SCALE FEATURES THAT THE MODELS STRUGGLE TO RESOLVE. WITH BOTH THE ONGOING COLD POOL AND INCOMING SURFACE FRONT...WOULD ANTICIPATE RESIDUAL BOUNDARY TO SET UP IN A E/W OR NW/SE ORIENTATION ACROSS THE CWA BY MID DAY. CAP ALONG AND NEAR THIS BOUNDARY SLOWLY WEAKENS WITH TIME...WITH HRRR BREAKING OUT SPOTTY CONVECTION ALONG THE BOUNDARY BY MID AFTERNOON. NOT SEEING A STRONG SIGNAL FOR INCOMING LIFT...SO MUCH WILL DEPEND ON HOW STRONG AND DEEP THE BOUNDARY IS...WHICH AT THIS TIME LOOKS LIKE IT WILL NOT BE ENOUGH TO BREAK THE CAP. PROBABILITIES ARE ENOUGH TO CARRY A SLIGHT CHANCE POP STARTING 18Z ACROSS THE NORTHEAST HALF OF THE AREA. BY LATER IN THE AFTERNOON...MID LEVEL FRONT STARTS TO RETREAT BACK INTO NORTHERN MO / EASTERN NE...AND WEAK MID LEVEL RIDGING MOVES IN FROM THE SOUTHWEST. HAVE LIFTED POPS MORE NORTH LATER IN THE EVENING AND KEPT THEM THERE UNTIL AFTER 09Z. HAVE STARTED A SLIGHT CHANCE POP 09-12Z GIVEN WAVE COMING IN FROM THE SOUTHWEST...BUT THINK THE BULK OF RAIN CHANCES FROM THAT WAVE WILL RESIDE BEYOND THE INITIAL 2 PERIODS. TEMPERATURE WISE...THINK IT WILL STAY IN THE 80S UP NORTH ALONG AND BEHIND THE BOUNDARY...WITH THE SOUTHERN/WESTERN AREAS LIKELY GETTING PRETTY WARM IF CONVECTION AND CLOUDS ARE ON THE WANE LATE IN THE DAY AND ALLOW FOR GOOD INSOLATION. MIDDLE 90S ALONG/SOUTH OF I70 SEEM LIKELY AND MAYBE A FEW DEGREES TOO COOL. OVERNIGHT LOWS IN THE UPPER 60S NORTH TO LOWER 70S SOUTH...AND COULD BE TOO COOL SOUTH IF RAIN DOESN'T START UNTIL AFTER 12Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 313 AM CDT MON AUG 3 2015 BY TOMORROW A SERIES OF SHORTWAVE TROUGHS OVER THE CENTRAL ROCKIES WILL PROGRESS EASTWARD OVER THE CENTRAL PLAINS. THE FIRST PIECE OF ENERGY LOOKS TO AID IN THE DEVELOPMENT OF A STORM COMPLEX MONDAY AFTERNOON IN SOUTHWESTERN KS THAT WILL MOVE INTO SOUTHERN PORTIONS OF THE FORECAST AREA DURING THE DAY TUESDAY. THERE IS STILL SOME MODEL DISAGREEMENT AS TO THE COVERAGE OF THIS FIRST ROUND. IN FACT, THERE ARE SOME SIGNALS FROM THE NAM THAT THE COMPLEX WILL LOSE SUPPORT FROM THE LOW LEVEL JET POSSIBLY BECOMING MORE COLD POOL DRIVEN AND WEAKENING IN SOUTHEAST KS. MEANWHILE ANOTHER WAVE WILL QUICKLY FOLLOW TUESDAY NIGHT, AND TRACK SLIGHTLY NORTH OF THE PREVIOUS ONE. THE MODELS AGREE THAT THIS WAVE WILL BE STRONGER AND COULD ACTUALLY DEEPEN DURING THIS TIME FRAME. THIS COULD SET THE STAGE FOR A HEAVY RAINFALL EVENT SOMEWHERE IN EASTERN KS. THE 850 MB TRANSPORT VECTORS APPEAR TO MAXIMIZE ON THE NOSE OF A DECENT LOW LEVEL JET OVER EASTERN KS RIGHT AHEAD OF THE WAVE, WHICH WILL AID IN THE PWATS APPROACHING 2 INCHES. LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY DURING THE OVERNIGHT HOURS. DEPENDING ON THE SPEED OF THE SYSTEM THIS PRECIP COULD LINGER INTO WEDNESDAY MORNING AND POSSIBLY THE AFTERNOON FOR FAR EASTERN KS. FOR NOW THE ENVIRONMENT SEEMS MARGINAL FOR SEVERE CONVECTION TUESDAY GIVEN THERE MAY BE EXTENSIVE CLOUD COVER AND THE STEEPER MID LEVEL LAPSE RATES REMAIN TO THE SOUTHWEST, WHICH MAY INHIBIT THE INSTABILITY. GIVEN THE PLACEMENT OF THE UPPER HIGH OVER NM AND WESTERN TX THE NORTHWEST FLOW ALOFT CONTINUES FOR OUR AREA AS NUMEROUS SHORTWAVES ARE FORECAST TO MOVE ALONG THE NORTHERN PERIPHERY OF THE RIDGE. AS FOR NOW THE BEST CHANCES FOR PRECIP LOOK TO BE THURSDAY NIGHT AND AGAIN MOST OF SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 618 AM CDT MON AUG 3 2015 WILL KEEP TAFS VFR FOR THIS FORECAST. MAY SEE SOME ISOLATED STORMS FORM IN PEAK HEATING ALONG A FRONT ACROSS THE TERMINALS MID TO LATE AFTERNOON AND WILL START A GROUP WITH THAT. ANTICIPATE WILL SEE A BREAK LATER IN THE EVENING AND NEXT ISSUANCE CAN LIKELY TAKE OUT...NEEDING ADDITIONAL POPS FOR LATER TIMES ON TUESDAY. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...SANDERS AVIATION...67
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 500 AM CDT MON AUG 3 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-041000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 500 AM CDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR STORMS LATER THIS AFTERNOON AND OVERNIGHT NORTHEAST OF A LINE FROM MINNEAPOLIS TO GARNETT. A FEW STORMS MAY BE STRONG WITH DAMAGING WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF EASTERN KS MAINLY TUESDAY NIGHT WHICH MAY CAUSE LOCALIZED FLOODING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:55 AM CDT | Special Weather Statement | TOP | Brown | 35 min |
| Aug 3, 12:29 PM CDT | Special Weather Statement | TOP | Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.